Elimination of definite fold. II

Research output: Contribution to journalArticle

Abstract

In this paper, we first give a new simple proof for the elimination theorem of definite folds by homotopy for generic smooth maps of manifolds of dimension strictly greater than two into the 2-sphere or into the real projective plane. Our new proof has the advantage that it is not only constructive, but also algorithmic: the procedure enables us to construct various explicit examples. We also study simple stable maps of 3-manifolds into the 2-sphere without definite folds. Furthermore, we prove the non-existence of singular Legendre fibrations on 3-manifolds, answering negatively a question posed in our previous paper.

Original languageEnglish
Pages (from-to)239-250
Number of pages12
JournalKyushu Journal of Mathematics
Volume73
Issue number2
DOIs
Publication statusPublished - 2019

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Elimination of definite fold. II'. Together they form a unique fingerprint.

  • Cite this